Flash Flood, Lee
- When
- April 6, 2:00 PM CST to 4:00 PM CST
- Where
- Lee County, Tupelo
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.267, -88.717
Six roads were flooded.
3 hail, 2 flash flood, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 6, 9:25 AM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1025 AM CDT WED APR 6 2005 .UPDATE... UPPER LOW SPINNING OVER ERN OK THIS MORNING. FIRST BAND OF CONVECTION MOVING SLOWLY OUT OF W TN AND NE MS. MEANWHILE AN EAST-WEST BAND OF STRONG STORMS ARE FIRING ACRS NW MS ATTM. THIS LINE SEEMS TO BE DEVELOPING ALONG A WARM FRONT THAT IS PUSHING NORTH THROUGH THE DELTA. DEWPOINTS ARE IN THE MID 60S SOUTH OF THE FRONT AND THE MID 50S TO THE NORTH. THERE HAVE BEEN REPORTS OF SMALL HAIL WITH THESE STORMS. THIS CONVECTION WL CONTINUE TO PUSH OFF TO THE NORTH DURING THE REMAINDER OF THE MORNING/EARLY AFTN. THE UPPER LOW WL PUSH SLOWLY INTO WRN AR THIS AFTN WHILE A DRY SLOT TRIES TO WORK INTO THE MID SOUTH. BIG QUESTION WL BE THE AMOUNT CLOUDINESS AND WHETHER SOME OF THE LOW CLOUDS MIX OUT. STILL FEEL SOME SUNSHINE IS POSSIBLE THIS AFTN AND SFC TEMPS SHOULD CLIMB ABOVE 70 DEGREES. THIS COMBINED WITH COLD AIR ALOFT MOVING INTO THE REGION WL STEEPEN LAPSE RATES AND CREATE DECENT INSTABILITY. SBCAPES SHOULD REACH 1500 J/KG THIS AFTN ACRS E CNTRL AR. SHOULD SEE REDEVELOPMENT ACRS AR LATER THIS AFTN MOVING ACRS THE MID SOUTH DURING THE EARLY EVENING HOURS. BEST SFC BASED INSTABILITY WL BE SOUTH OF THE SFC LOW TRACK...ACRS E CNTRL AR AND N MS. THAT AREA PROBABLY HAS THE BEST CHANCE OF LARGE HAIL AND DAMAGING WINDS LATE THIS AFTN AND EVENING. SVR WX IS ALSO POSSIBLE ACRS W TN AND NE AR THOUGH IT MAY BE MORE ELEVATED IN NATURE WITH LARGE HAIL THE MAIN THREAT. THINKING THAT THREAT WL EXTEND WELL INTO THE EVENING. WL MAKE A COUPLE SMALL ADJUSTMENTS TO THE ZONES...WL KNOCK A COUPLE DEGREES OFF THE HIGH TEMPS AND ADJUST POPS SLIGHTLY FOR THIS AFTN. .PREV DISCUSSION ISSUED AT 215 AM... DYING LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MAKING ITS WAY INTO WESTERN PORTIONS OF THE CWA THIS MORNING. THIS LINE IS ASSOCIATED WITH A STRONG UPPER LEVEL LOW PRESSURE SYSTEM THAT IS CURRENTLY LOCATED OVER OKLAHOMA. EXPECT THIS INITIAL LINE OF CONVECTION TO CONTINUE MOVING EASTWARD ACROSS THE CWA TODAY. MODELS HAVE SHIFTED THE TRACK OF THE LOW FURTHER SOUTH THAN LAST NIGHTS RUN. LOW IS EXPECTED TO TRACK ACROSS NORTH MISSISSIPPI LATER TONIGHT. AFTER THE INITIAL LINE OF CONVECTION GOES THROUGH THIS MORNING...SOME CLEARING MAY OCCUR. EVEN IF ONLY A LITTLE BIT OF SUNSHINE OCCURS...HIGH TEMPERATURES WILL GET MUCH WARMER THAN WHAT GUIDANCE IS PREDICTING. WILL GO WITH HIGHS IN THE LOW TO MID 70S. WITH DAYTIME HEATING...EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP BY THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THE BEST CHANCE FOR SEVERE WEATHER TO OCCUR WILL BE ACROSS PORTIONS OF EASTERN ARKANSAS AND NORTH MISSISSIPPI...WHERE THE UPPER LOW WILL TRACK. EXPECT SHOWERS AND A FEW ISOLATED THUNDERSTORMS TO CONTINUE INTO THURSDAY AS UPPER LOW WILL NOT EXIT MIDSOUTH UNTIL MIDDAY THURSDAY. ANY THUNDERSTORMS THAT OCCUR THURSDAY MORNING SHOULD STAY BELOW SEVERE LIMITS AS INSTABILITY WILL BE WEAK ACROSS THE AREA. MIDSOUTH WILL BE ON BACK SIDE OF LOW BY THURSDAY AFTERNOON AND EVENING. SOME SCATTERED SHOWERS MAY MOVE THROUGH THE AREA DURING THIS TIME. AN UPPER RIDGE WILL MOVE OVER THE MIDSOUTH BY FRIDAY EVENING AND WILL BRING DRY AND PLEASANT CONDITIONS FOR MOST OF THE WEEKEND TO THE MIDSOUTH. HIGHS WILL BE IN THE LOWER TO MID 70S AND LOWS WILL BE IN THE 50S DURING THIS TIME. BY SUNDAY CLOUDS WILL BEGIN TO INCREASE ACROSS THE AREA IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM. RAIN CHANCES WILL BEGIN ACROSS SOUTHWESTERN PORTIONS OF THE MIDSOUTH SUNDAY NIGHT. THE EXACT TRACK OF THE LOW IS UNCERTAIN AT THIS TIME BUT THE MIDSOUTH WILL CONTINUE TO EXPERIENCE CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE BEGINNING OF THE WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM/KRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1135 AM CDT WED APR 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1135 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS AS A LOW PRESSURE SYSTEM MOVES INTO THE MIDSOUTH. A FEW THUNDERSTORMS MAY BE SEVERE BEFORE 4 PM WITH PENNY SIZE HAIL. DURING THE AFTERNOON SOME SUNSHINE IS EXPECTED...ESPECIALLY SOUTH AND WEST OF THE MEMPHIS AREA. MEANWHILE COLD AIR ALOFT WL MOVE INTO THE MID SOUTH. THIS COMBINATION WILL RESULT IN INCREASED INSTABILITY LEADING TO THE DEVELOPMENT OF STRONGER THUNDERSTORMS LATER IN THE DAY. THE TIME OF GREATEST THREAT OF SEVERE WEATHER WILL BE FROM 4 PM TO 10 PM. THERE IS A MODERATE RISK FOR SEVERE STORMS SOUTH OF A LINE FROM WYNNE ARKANSAS THROUGH MEMPHIS TENNESSEE TO OXFORD MISSISSIPPI. THE THREAT IN THIS AREA INCLUDES LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. NORTH OF THIS LINE THERE IS STILL A SLIGHT RISK OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 911 AM CDT WED APR 6 2005 ARZ058-MSZ007-010-011-061445- COAHOMA MS-PHILLIPS AR-QUITMAN MS-TUNICA MS- 911 AM CDT WED APR 6 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA...PHILLIPS... QUITMAN AND TUNICA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES WEST OF FRIARS POINT TO 4 MILES WEST OF BELEN AT 911 AM CDT...MOVING NORTHEAST AT 50 MPH. PEA AND DIME SIZE HAIL ALONG WITH DANGEROUS LIGHTNING HAVE BEEN REPORTED WITH THESE STORMS. TOWNS IN THE PATH OF THESE STORMS INCLUDE HELENA...LULA...DUBBS AND DARLING.
The Columbus AFB radar (KGWX), 54 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
3 hail, 2 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Six roads were flooded.
One mobile home had roof damage. A shed and a carport were badly damaged. Some trees were knocked down.
Flood waters reached several businesses.
One mobile home was damaged. Several trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443718, 5443713, 5443714, 5443715, 5443719, 5443716, 5443717.